MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/ KII FIOS; GCJ

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/ KII FIOS; GCJ
Model Number C8701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed : unknown event description: "noticed that a piece of cannula was broken off but was able to retrieve from the patient's abdomen.The patient was of large size, and a lot of torque was needed for the laparoscopic instruments when the cannula cleanly broke." additional information was received health systems manager via email on thursday, september 21, 2017: "a piece of the tip broke off.I am still attempting to find out if this was while inserted within the alexis lap cap or within the patient's abdomen.I am attempting to find out what instrument was inserted through the trocar when it experiences a break." type of intervention: "unknown." patient status: "no patient injury.".
 
Additional Manufacturer Narrative
The trocar from the event unit was returned to applied medical for evaluation along with three sterile units.Visual inspection of the trocar from the event unit confirmed the complainant's experience of a fractured cannula.The complainant did not allege any malfunction with the three sterile units.Based on the condition of the returned unit and the event of the description, it is likely that the reported event was caused by an outward force exerted on the cannula tip during instrument removal.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C8701, S ALEXIS LAP SYS W/ KII FIOS
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6930958
Report Number2027111-2017-02023
Device Sequence Number461885
Product Code GCJ
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)200503(30)01(10)1296300
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/03/2020
Device Model NumberC8701
Device Catalogue Number101135801
Device Lot Number1296300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1